Alert archive / Florida / Red Flag Warnings in 2018
Red Flag Warning 5, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Mar 8, 2018, 3:14 AM EST for 14 counties in Florida. It took effect at Mar 8, 2018, 11:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2018, 3:14 AM EST (08:14 UTC)
- In effect from
- Mar 8, 2018, 11:00 AM EST
- Expired
- Mar 8, 2018, 7:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Tampa Bay, FL
Counties Charlotte County, FL, Citrus County, FL, DeSoto County, FL, Hardee County, FL, Hernando County, FL, Highlands County, FL, Hillsborough County, FL, Lee County, FL, Levy County, FL, Manatee County, FL, Pasco County, FL, Polk County, FL, Sarasota County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 31 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 8.2 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1952 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
377 WWUS82 KTBW 080814 RFWTBW URGENT - FIRE WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 314 AM EST Thu Mar 8 2018 ...FIRE WEATHER WATCH FOR LOW HUMIDITY...ROBUST WINDS...AND HIGH ERC VALUES ON THURSDAY... .Another very dry day is in store today with breezy northwest winds expected. This combined with high ERC values and low humidities will allow for a few hours of critical fire danger for all inland areas of the Florida peninsula. FLZ043-052-056-057-061-239-262-265-090000- /O.UPG.KTBW.FW.A.0001.180308T1700Z-180309T0000Z/ /O.NEW.KTBW.FW.W.0005.180308T1600Z-180309T0000Z/ Sumter-Polk-Hardee-Highlands-DeSoto-Inland Levy-Inland Charlotte- Inland Lee- 314 AM EST Thu Mar 8 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING FOR...CRITICALLY LOW HUMIDITIES COUPLED WITH HIGH ERCS AND BREEZY WINDS. The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Red Flag Warning, which is in effect from 11 AM this morning to 7 PM EST this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...All inland areas of the Florida peninsula. * WIND...15 MPH with higher gusts. * HUMIDITY...Minimum values of 25 to 35 percent. * ERC...30 to 39 * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ FLZ242-248-249-251-255-260-090000- /O.NEW.KTBW.FW.W.0005.180308T1600Z-180309T0000Z/ Inland Citrus-Inland Hernando-Inland Pasco-Inland Hillsborough- Inland Manatee-Inland Sarasota- 314 AM EST Thu Mar 8 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING FOR...CRITICALLY LOW HUMIDITIES COUPLED WITH HIGH ERCS AND BREEZY WINDS. The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Red Flag Warning, which is in effect from 11 AM this morning to 7 PM EST this evening. * AFFECTED AREA...All inland areas of the Florida peninsula. * WIND...15 MPH with higher gusts. * HUMIDITY...Minimum values of 25 to 35 percent. * ERC...30 to 39 * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
987 WWUS82 KTBW 080859 RFWTBW URGENT - FIRE WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 359 AM EST Thu Mar 8 2018 ...RED FLAG WARNING FOR...GUSTY WINDS...AND HIGH ERC VALUES...AND CRITICALLY LOW HUMIDITIES THIS AFTERNOON... .Another very dry day is in store today with breezy northwest winds expected. This combined with high ERC values and low humidities will allow for a few hours of critical fire danger for all inland areas of the Florida peninsula. FLZ043-052-056-057-061-239-242-248-249-251-255-260-262-265-090000- /O.CON.KTBW.FW.W.0005.180308T1600Z-180309T0000Z/ Sumter-Polk-Hardee-Highlands-DeSoto-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee- 359 AM EST Thu Mar 8 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING... * AFFECTED AREA...All inland areas of the Florida peninsula. * WIND...15 MPH with higher gusts. * HUMIDITY...Minimum values of 25 to 35 percent. * ERC...30 to 39 * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
771 WWUS82 KTBW 081940 RFWTBW URGENT - FIRE WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 240 PM EST Thu Mar 8 2018 ...RED FLAG WARNING FOR...GUSTY WINDS...AND HIGH ERC VALUES... AND CRITICALLY LOW HUMIDITIES THIS AFTERNOON... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR PINELLAS AND CHARLOTTE COUNTIES DUE TO HIGH ERC VALUES...AND CRITICALLY LOW HUMIDITIES... ... .TODAY CONTINUES very dry with breezy northwest AND high ERC values that will allow for a few hours of critical fire danger for all inland areas of the Florida peninsula. Very dry air continues Friday but with more localized fire danger locations... mainly in Pinellas and Charlotte counties based on expected ERC values. FLZ262-090000- /O.NEW.KTBW.FW.A.0002.180309T1800Z-180310T0000Z/ /O.CON.KTBW.FW.W.0005.000000T0000Z-180309T0000Z/ Inland Charlotte- 240 PM EST Thu Mar 8 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING FOR GUSTY WINDS...AND HIGH ERC VALUES...AND CRITICALLY LOW HUMIDITIES... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR HIGH ERC VALUES...AND CRITICALLY LOW HUMIDITIES... The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Fire Weather Watch, which is in effect from Friday afternoon through Friday evening. * AFFECTED AREA...Inland Charlotte. * WIND...NE at 5 to 9 MPH. * HUMIDITY...Minimum values of 20 percent. * ERC...39 * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ FLZ043-052-056-057-061-239-242-248-249-251-255-260-265-090000- /O.CON.KTBW.FW.W.0005.000000T0000Z-180309T0000Z/ Sumter-Polk-Hardee-Highlands-DeSoto-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Lee- 240 PM EST Thu Mar 8 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING FOR GUSTY WINDS...AND HIGH ERC VALUES...AND CRITICALLY LOW HUMIDITIES... * AFFECTED AREA...Sumter...Polk...Hardee...Highlands...DeSoto... Inland Levy...Inland Citrus...Inland Hernando...Inland Pasco... Inland Hillsborough...Inland Manatee...Inland Sarasota... Inland Lee. * WIND...15 MPH with higher gusts. * HUMIDITY...Minimum values of 25 to 35 percent. * ERC...30 to 39 * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ FLZ050-162-090000- /O.NEW.KTBW.FW.A.0002.180309T1800Z-180310T0000Z/ Pinellas-Coastal Charlotte- 240 PM EST Thu Mar 8 2018 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR HIGH ERC VALUES...AND CRITICALLY LOW HUMIDITIES... The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Fire Weather Watch, which is in effect from Friday afternoon through Friday evening. * AFFECTED AREA...Pinellas...Coastal Charlotte. * WIND...N and NE at 5 to 9 MPH. * HUMIDITY...20 to 27 percent. * ERC...39 to 42. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 8, 3:09 AM EST, 5 minutes earlier.
Area forecast discussion, Mar 8, 3:09 AM EST, 5 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
309 AM EST Thu Mar 8 2018
.SHORT TERM (Today and Friday)...
A powerful Nor'easter continues to batter parts of New
England with dangerous winter and marine weather conditions.
This is part of the same system responsible for driving a
cold front southward through south Florida yesterday,
bringing pleasant weather to our neck of the woods. The
dominant weather feature over the next 36 hours will be a
large cool area of surface high pressure which will
gradually migrate southeastward through the end of the week.
Today, conditions will be fairly similar to yesterday
though less cloudy. As the gradient between strong low
pressure over the northeast, and high pressure over the
northern Gulf remains tight, breezy northwest winds will be
common. With continuous cold advection through the day,
highs will only climb into the 60s despite a lack of clouds.
This is quite a feat for early March, with temperatures
some 10 to 15 degrees colder than seasonal normals.
As cold and very dry air continues to settle southward
overnight with light to calm winds, radiational cooling will
allow temperatures to plummet. Morning lows Friday will
range from near freezing along the Nature Coast, to the
middle and upper 30s north of Tampa Bay, to the lower 40s
elsewhere. Coastal areas will remain slightly warmer in the
upper 40s low 50s. Some frost may even occur north of Tampa
Bay, where winds go calm toward sunrise, so extra care
should be taken to protect sensitive plants.
Friday will feature similar conditions to today, but less
windy. As the cold area of high pressure becomes centered
over the region, highs will again struggle to climb out of
the 60s, though some areas will likely see lower 70s by mid
afternoon. Clear skies abound!
.LONG TERM (Friday Night - Wednesday)...
The upper level pattern has become less amplified to start
the long term period. Ridging continues to dominate the
western half of the U.S. while troughing extends along the
eastern half of the U.S. The upper low that was over the
Great Lakes has shifted eastward and is now sitting off the
New England coast. A quasi-zonal pattern will remain over
Florida with a west-northwest through east-southeast upper
flow through Saturday. By late Saturday, a short wave
approaches from the west ahead of a more potent deeper upper
low transiting through the mid-west states. The upper low
moves through the southeast U.S. by late Sunday and exits
the mid-Atlantic region by Monday afternoon and continues to
move northeast through the middle of next week. A northwest
wind flow on the back side of the low and associated
troughing will help to filter in some cooler air once again
next week.
On the surface, high pressure has set up over Florida and
will produce pleasant weather conditions to start the long
term period. These pleasant conditions will stick around
until late Saturday night into early Sunday morning. At that
time, models are developing an area of low pressure near
Mississippi. Models are consistent with the development and
location of this low, but GFS is more aggressive with
deepening the low as it transits through the southeast U.S.
The GFS has this low around 6-8 MB deeper as it transits
through the southeast U.S. before exiting off the mid-
Atlantic coast by late Sunday into early Monday morning. As
the associated front moves through the region, we can expect
our highest rain chances through the period from late
Saturday evening through early Monday morning with 30-60
percent POPs expected. High pressure builds into the area
once again behind the front by Monday afternoon bringing
clearing conditions and cooler temperatures into the area
through the middle of next week.
&&
.AVIATION (06z TAFs)...
VFR conditions to prevail. Light northwest winds to
increase and become gusty 15z to 22z today, decreasing after
sunset.
&&
.MARINE...
Strong high pressure will continue to slowly build eastward
through today. Before it settles over the waters tomorrow,
a tight pressure gradient will continue to support winds of
15 to 20 knots and seas of 4 to 5 feet. Conditions will
improve significantly Friday and Saturday with light winds
and seas. Winds will rapidly shift to the south and increase
ahead of another frontal system set to impact our region
Sunday and Monday. Breezy northwest winds to fill in behind
this system by mid next week, likely generating cautionary
to advisory conditions again.
&&
.FIRE WEATHER...
Critical fire weather conditions are expected today as very
dry air continues to move into the region. As temperatures
rise into the afternoon, humidities below 35 percent coupled
with high ERCs and periods of sustained 15 mph winds will
generate Red Flag conditions for all inland zones. Gradual
moistening may occur through mid afternoon as the winds
become more westerly, bringing Gulf moisture inland. The dry
air will remain in place Friday, with humidities as low as
15 percent possible, but light winds will generally limit
the potential for Red Flag conditions outside of Pinellas
and Charlotte counties, where durations may be met. winds
will slowly shift around to the southeast Saturday with
moisture returning quite rapidly over the weekend and into
next week, removing the threat of elevated fire weather
conditions. Another cold front will bring dry air back to
the region by mid next week.
&&
.Preliminary Point Temps/PoPs...
TPA 64 45 67 51 / 0 0 0 0
FMY 69 47 72 51 / 0 0 0 0
GIF 66 42 70 46 / 0 0 0 0
SRQ 64 47 67 52 / 0 0 0 0
BKV 63 36 68 42 / 0 0 0 0
SPG 64 50 66 53 / 0 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Friday morning for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal
Manatee-Coastal Sarasota-Pinellas.
Red Flag Warning from 11 AM this morning to 7 PM EST this
evening for DeSoto-Hardee-Highlands-Inland Charlotte-
Inland Citrus-Inland Hernando-Inland Hillsborough-
Inland Lee-Inland Levy-Inland Manatee-Inland Pasco-
Inland Sarasota-Polk-Sumter.
Gulf waters...None.
&&
SHORT TERM/AVIATION/MARINE/FIRE WEATHER...84/Austin
MID TERM/LONG TERM/DECISION SUPPORT...74/WynnHazardous weather outlook, Mar 7, 4:41 AM EST, 22 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 441 AM EST Wed Mar 7 2018 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-072145- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 441 AM EST Wed Mar 7 2018 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... Thunderstorms are expected to continue through the morning hours. Thunderstorms that develop will be capable of producing strong gusty winds...locally heavy rains... and frequent deadly lightning strikes. ...RIP CURRENT IMPACT... High winds and moderate surf will produce rip currents along area beaches today. ...MARINE IMPACTS... Wind speeds of 20 to 33 knots will build seas to 4-6 feet which will create hazardous boating conditions for small craft operators. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Wynn
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 7:46 PM EST | Fire Weather Watch | TBW | Charlotte, DeSoto, Hardee, Highlands, Lee, Levy and 2 more | 7 hr |
| Mar 8, 2:40 PM EST | Fire Weather Watch | TBW | Charlotte, Lee, Manatee, Pinellas, Polk | 12 hr |
Nearby
Red Flag Warnings in Florida, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.